Kentucky, 2011Flash Flood and Damaging Wind in Kentucky, April 4, 2011
April 4, 2011 · NWS ILN · 2 events in 2 counties and zones
Severe thunderstorms moved through during the afternoon hours of April 4th. Damaging wind was the main threat with these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved through during the afternoon hours of April 4th. Damaging wind was the main threat with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 4, 12:53 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 4, 12:53 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
153 PM EDT MON APR 4 2011
.SYNOPSIS...
LOW PRESSURE WILL CROSS NORTHEAST THROUGH THE GREAT LAKES REGION
TODAY. A TRAILING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OHIO
VALLEY AT THE SAME TIME. HIGH PRESSURE WILL BUILD OVER THE MIDWEST
EARLY ON TUESDAY AND USHER IN DRIER AIR TO THE OHIO VALLEY
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WEATHER FORECAST WILL BE COMPLEX THROUGH THE REMAINDER OF THE DAY.
A DYNAMIC UPR LVL TROF WILL PUSH TOWARD THE LOWER GREAT LAKES AND
OHIO VALLEY THIS AFTERNOON. ATTENDANT SFC COLD FRONT WILL MOVE
FROM NW TO SE ACRS THE FORECAST AREA. MODELS CONTINUE TO INDICATE
SUBSTANTIAL LOW LEVEL FORCING AHEAD OF THE FRONT. INSTABILITY
SHOULD BE SUFFICIENT FOR CONTINUED THUNDERSTORM DEVELOPMENT AHEAD
OF THE FRONT. PER COORDINATION WITH SPC...IT APPEARS THAT THE BEST
INSTABILITY AND CHANCE FOR SVR STORMS FOR THE REMAINDER OF THE DAY
WILL BE ALONG AND SOUTH OF THE OHIO RIVER...OR FROM THE CINCINNATI
METRO TO PORTSMOUTH AND POINTS SOUTH THEREOF. WITH A VERY STRONG
WIND FIELD IN PLACE...DAMAGING WINDS WILL STILL BE A THREAT...ALTHOUGH
SOME ISOLATED LARGE HAIL CAN'T BE RULED OUT. HAVE HIGHS RANGING
FROM THE LOWER 60S NORTHWEST TO THE LOWER 70S SOUTHEAST...WITH
SOME FALLING TEMPERATURES EXPECTED ACRS THE NORTHWEST THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STORMS WILL DIE OUT QUICKLY THIS EVENING IN THE POST FRONTAL
ENVIRONMENT...DYING OUT ENTIRELY WITH THE PASSAGE OF THE H5
TROUGH. COLDER AIR WILL ADVECT IN ON UNIFORM NORTHWEST FLOW AS
HIGH PRESSURE BUILDS IN THE MIDWEST. SOUTHERLY FLOW WILL RETURN TO
THE REGION LATE TUESDAY...BUT NIGHTTIME LOWS WILL REMAIN COOL AS
THE SURFACE SHOULD DECOUPLE AND ANY WINDS WON'T BE ABLE TO MAKE A
SURFACE APPEARANCE UNTIL THE MIX DURING THE DAYTIME HEATING ON
WEDNESDAY. DID NOT MAKE ANY SIGNIFICANT CHANGES TO MAX/MIN TEMPS
THROUGH THE PERIOD AFTER TODAY.
MODELS ARE POINTING AT THE POSSIBILITY OF A NARROW BAND OF SHOWERS
BEING SQUEEZED OUT NORTH OF THE I-70 CORRIDOR IN OHIO AND INDIANA
ON WEDNESDAY. THIS REMAINS TO BE SEEN BUT SOME LOW CHANCE POPS
WERE WARRANTED AS THE WARM ADVECTION OVER THE REGION SHOULD BRING
IN ANOTHER ROUND OF MOISTURE...COINCIDING WITH A SURFACE LOW
DROPPING SOUTH AND STALLING IN THE SOUTHERN GREAT LAKES/NORTHERN
OHIO VALLEY REGION.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
ACTIVE WEATHER PATTERN LOOKS TO DEVELOP LATE NEXT WEEK INTO NEXT
WEEKEND. A MEAN TROF DEVELOPS OVER THE WEST WITH UPSTREAM RIDGING
OVER THE OHIO VALLEY. INITIAL SFC WAVE TO LIFT OUT FROM THE CNTRL
PLAINS INTO THE GREAT LAKES THU/THU NIGHT. THE AFOREMENTIONED
FRONTAL BOUNDARY TO LIFT NORTH AS A WARM FRONT. AHD OF THIS
FEATURE WL MENTION CHC POPS LATE THU AFTN/THU NIGHT WITH THE BEST
CHC ACROSS THE NW.
THE REGION IS IN THE WARM SECTOR ON FRIDAY WITH THE WEAKENING SFC
WAVE TRACKING THRU THE SRN GREAT LAKES. WL CONTINUE CHC POPS ACRS
THE ENTIRE AREA.
FRONTAL BOUNDARY TO LAY OUT ACROSS THE RGN NEXT SAT BUT UPPER SUPPORT
IS LACKING. WL CONT LOW CHC POPS WITH THE BETTER THREAT APPEARING TO
BE LATE SUNDAY INTO MONDAY WHEN A MORE SIGNIFICANT WAVE IS EXPECTED
TO EJECT NE OUT FROM THE PLAINS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE TAF SITES BETWEEN 18Z
AND 23Z. ABUNDANT LOW LEVEL MOISTURE AND LOW LEVEL FORCING WILL
BRING SHOWERS AND THUNDERSTORMS TO THE TAF SITES OUT AHEAD OF THE
COLD FRONT. AVIATORS CAN EXPECT MVFR/IFR CIGS AND VSBYS IN
THUNDERSTORMS. AFTER FRONTAL PASSAGE...UPPER LEVEL TROUGH AXIS
WILL PASS ACRS THE REGION OVERNIGHT. SYNOPTIC SCALE SHOWERS ARE
EXPECTED BEHIND THE FRONT WHICH WILL PRODUCE MVFR CONDITIONS.
THERE IS SOME POTENTIAL FOR SOME IFR CIGS TO DEVELOP JUST BEHIND
THE FRONT...BUT WILL CONTINUE TO MONITOR SURFACE OBSERVATIONS AND
AMEND TAFS ACCORDINGLY IF THIS BECOMES A HIGHER POSSIBILITY.
OTHERWISE...ONCE UPPER LEVEL TROF PASSES TO THE EAST...PCPN WILL
END...AND MVFR CIGS WILL LINGER. SURFACE HIGH PRESSURE WILL THEN
BUILD INTO THE TAF SITES ON TUESDAY. MVFR CIGS WILL MIX TO A VFR
CUMULUS DECK. WINDS WILL CONTINUE TO BE GUSTY THROUGH THE
PERIOD...SHIFTING TO THE NORTHWEST BEHIND THE COLD FRONT WITH WIND
GUSTS TO 25 KNOTS.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE IN SHOWERS AND
THUNDERSTORMS FRIDAY INTO SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS/HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...FRANKS
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Apr 4, 12:23 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
123 PM EDT MON APR 4 2011
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
051730-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
123 PM EDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND
EVENING. THUNDERSTORMS WITH HEAVY RAIN WILL PRODUCE LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
INZ073>075-080-KYZ089>100-OHZ077>082-088-051730-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
123 PM EDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND
EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING
STRAIGHT LINE WINDS BEING THE MAIN THREAT FROM THESE STORMS. LARGE
HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. LOCALIZED FLOODING
WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Apr 4, 12:02 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLOOD CENTERVILLE 39.82N 85.00W
04/04/2011 WAYNE IN EMERGENCY MNGR
MATTIE HARRIS ROAD CLOSED DUE TO FLOODING. NUMEROUS OTHER
ROADS IN COUNTY WITH HIGH WATER.
&&
MYRONPLocal storm report, Apr 4, 12:52 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLOOD ST. PARIS 40.13N 83.96W
04/04/2011 CHAMPAIGN OH COUNTY OFFICIAL
A COUPLE OF ROADS WITH HIGH WATER.
&&
MYRONPLocal storm report, Apr 4, 12:53 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
153 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLOOD TROY 40.04N 84.22W
04/04/2011 MIAMI OH COUNTY OFFICIAL
SEVERAL ROADS WITH HIGH WATER.
&&
MYRONPSpecial weather statement, Apr 4, 12:54 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT MON APR 4 2011
INZ074-075-080-KYZ089>097-OHZ051-053>055-061>064-070>072-077>080-
041845-
DEARBORN IN-OHIO IN-SWITZERLAND IN-GRANT KY-BOONE KY-CAMPBELL KY-
KENTON KY-PENDLETON KY-GALLATIN KY-BRACKEN KY-CARROLL KY-OWEN KY-
CLERMONT OH-HAMILTON OH-HIGHLAND OH-BROWN OH-CLINTON OH-BUTLER OH-
WARREN OH-FAYETTE OH-PICKAWAY OH-GREENE OH-CLARK OH-MADISON OH-
FRANKLIN OH-MIAMI OH-MONTGOMERY OH-
154 PM EDT MON APR 4 2011
...LINE OF THUNDERSTORMS CROSSING THE AREA THIS AFTERNOON...
AT 149 PM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM WRIGHT-PATTERSON AIR FORCE BASE TO HAMILTON TO CARROLLTON...MOVING EAST
AT 50 MPH.
AS THE LINE CONTINUES TO SLOWLY STRENGTHEN...WIND GUSTS TO 50 MPH AND
ONE HALF INCH DIAMETER WILL BE POSSIBLE WITH THESE STORMS AS THEY
PROGRESS TO THE EAST AND NORTHEAST.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...MONROE...
FOREST PARK...NEW CARLISLE...SPRINGBORO...FAIRBORN...BEAVERCREEK...
SPRINGDALE...MOUNT HEALTHY...NORTH COLLEGE HILL...ENON AND CHEVIOT.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3838 8491 3845 8493 3843 8497 3851 8500
3852 8504 3856 8502 3860 8523 3872 8533
3875 8527 3871 8521 3882 8522 3940 8454
4002 8401 3994 8303 3948 8345 3856 8436
3850 8454 3836 8473 3833 8481
BINAULocal storm report, Apr 4, 1:14 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
214 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLOOD ELDORADO 39.90N 84.68W
04/04/2011 PREBLE OH LAW ENFORCEMENT
WATER WAS REPORTED OVER ONE ROADWAY IN NORTH CENTRAL
PREBLE COUNTY.
&&
ANOVAKSpecial weather statement, Apr 4, 1:51 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EDT MON APR 4 2011
KYZ092-093-096>100-OHZ046-054>056-062>065-072-073-077>082-041945-
CAMPBELL KY-KENTON KY-PENDLETON KY-BRACKEN KY-MASON KY-LEWIS KY-
ROBERTSON KY-CLERMONT OH-HAMILTON OH-HIGHLAND OH-BROWN OH-ROSS OH-
FAIRFIELD OH-CLINTON OH-FAYETTE OH-PICKAWAY OH-GREENE OH-PIKE OH-
MADISON OH-FRANKLIN OH-LICKING OH-DELAWARE OH-ADAMS OH-
251 PM EDT MON APR 4 2011
...LINE OF THUNDERSTORMS TO CROSS THE AREA THROUGH 345 PM EDT...
AT 249 PM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM HILLIARD TO WILMINGTON TO ANDERSON TOWNSHIP...MOVING EAST AT 50
MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS...WITH
RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WITHAMSVILLE...
AMELIA...UPPER ARLINGTON...SABINA...WORTHINGTON...BATAVIA...
BROOKSVILLE...FELICITY...MINERVA PARK...BETHEL...WESTERVILLE AND NEW
VIENNA.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4008 8218 3991 8238 3992 8245 3983 8246
3900 8322 3901 8327 3894 8327 3852 8364
3846 8386 3849 8394 3842 8400 3848 8418
3857 8422 3853 8448 3898 8453 3925 8400
3957 8376 4011 8317 4023 8218 4023 8217
BINAUThunderstorm Wind, Pendleton
- When
- April 4, 2:00 PM EST to 2:04 PM EST
- Where
- Pendleton County, 1 mi NW of Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.790, -84.383
Multiple trees were reported down due to damaging thunderstorm winds.
Flash Flood, Grant
- When
- April 4, 2:15 PM EST to 3:15 PM EST
- Where
- Grant County, 5 mi NE of Corinth to 2.66 mi NE of Cordova
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.551, -84.505
A road was covered by moving water from a swollen creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, April 4 to 5, 20115 deaths · 3 injured · $16 million · EF2 · 107 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 20112 deaths · 2 injured · $1.5 million · 1.75 in hail · 25 events
- Tornadoes and Flash Flood in Mississippi, April 4, 20111 death · $6.5 million · EF1 · 66 events
- Tornadoes and Hail in Kentucky, April 4, 20119 injured · $3.0 million · EF2 · 15 events
- Hail and Damaging Winds in North Carolina, April 4 to 5, 20111 death · $1.1 million · 1.25 in hail · 39 events
- Tornadoes and Hail in Louisiana, April 4, 20111 injured · $4.8 million · EF2 · 17 events
- Tornadoes and Hail in Arkansas, April 4, 20112 injured · $2.3 million · EF2 · 17 events
- Tornadoes and Hail in Tennessee, April 4, 20112 injured · $2.0 million · EF1 · 69 events
- Tornadoes and Hail in Kentucky, April 4, 20112 injured · $774,000 · EF1 · 79 events
- Tornado and Hail in Arkansas, April 4, 20113 injured · $1.8 million · EF1 · 44 events
- Hail and Damaging Winds in Tennessee, April 4, 20111 death · 1 in hail · 19 events
- Tornadoes and Hail in Louisiana, April 4, 2011$325,000 · EF2 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287901, 293881.